Announcement

Collapse
No announcement yet.

Up all night at A and E

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ponytail
    replied
    Thank you - yes I am - though a more cautious one!! Hello to you all - it is so nice to read about other people's stories and to be able to relate to them.

    Leave a comment:


  • DaniBelle
    replied
    Made a big mistake!

    Ponytail,

    I got up this morning,took some of my meds, and stuck a little piece of bread in my mouth so I could coat my stomach. Thirty minutes later....pain, pain,pain, in my stomach. I looked back at the new bread package "Wheat BERRY NUT BREAD". I've gotten even more sensitive than I used to be. Even those tiny bits of nuts in the bread messed up my stomach....Anyway....the day is not starting out good.

    I hope you are having a better day.

    DaniBelle

    Leave a comment:


  • DaniBelle
    replied
    I can relate...

    ...if I eat nuts or shellfish, I start to sweat, my heart palpitates oddly, stomach rumbles, you name it. It is extremely painful! I don't feel any better unless I make myself throw up. After the nuts or shellfish (I know better than to eat either...but sometimes they're in a casserole or dip and you don't know it) are 'out of my stomach', I feel like nothing ever happened (except for a bit of diarrhea afterwards. It's awful. As you can see after my long signature, I'm wondering what the relationship is between extreme gastrointestinal sensitivities and bladder sensitivities. To say the least, I stay away from anything that remotely resembles nuts, and I don't eat dips either. I have to be careful about mixed salads at restaurants and parties as well (not that I go to either these days!). I hope you are feeling much better and sorry you had to go through that awful grinding pain that feels like childbirth! At least with childbirth, there's a prize at the end! I totally understand about the attitude of doctors and nurses. If you were allergic in a respiratory distress way (of course, much more dangerous), they would have taken you immediately. It's so sad that it seems every hospital and ER in the world is so backwards about the human body and how some people's allergies can cause such terrible pain. Yep, I remember the last time I popped 2 or 3 pistachios (sp?) into my mouth. I swore I would never come within 2 feet of them again!

    Feel better soon!

    Dani

    Originally posted by ponytail
    Hi, I have not had a a painful flare up for such a long time and I thought I had the pain part of ic sorted out. Last night I did a foolish thing and ate (only) 2 or 3 pistachio nuts. I wasn't sure whether I should but I was curious. Almost immediately I started to fell really awful with a painful stomach and ureter and pain in my lower back. I was on a rare night out and I had thoroughly enjoyed the evening so far. But I felt worse and worse and had to go home. When I got home I was sick and I was in agony. Also my heart felt like it was rushing. I took a clarityn but I think I threw it up almost immediately. I was in so much pain I just didn't know what to do. I rang the NHS (national health service) helpine and they said get yourelf down to A and E in the hospital. By then it was 2.00 am in the morning on a Saturday night. I live alone and had to get there by taxi. When I got there it was awful. At first they were not helpful and I was told to wait. I had to lie down on the hard seats in the waiting room but no position was comfortable and I was in so much pain. Eventually I had to beg for a bed. After a while they moved my bed to a more private area. Eventually they did some tests. My blood pressure was fine, my urine was fine, no infection (as usual) and my stomach was soft not hard. They said it couldn't be an allergy to the nuts because I would have a rash. It was way over an hour later before I got pain meds. Then they did blood tests. Then some hours later they came back and said my tests were fine except I was slighlty anaemic. A different doctor from the first one I saw seemed to know a bit more about ic and said the pain I felt was not located in my stomach but was more related to my bladder area. They gave me more pain meds and by 6.30 I was sent home and they gave me some co-dydramol (dihydrocodeine) tablets to take. I think the nuts flared my ic and felt like it was an ulceration type pain. I don't know whether any of you can relate? This has happened to me before, but only once before bad enough to rush to hospital. But the A and E nurses and doctors don't understand and it makes you feel like a freak. I am home now, taking the meds and feel fine but it has been such a shock all over again. I am on elmiron and finding that difficult on the stomach so have to take it out of the capsule.

    Leave a comment:


  • ponytail
    replied
    Thank you so much I needed those hugs! Have been in shock ever since as cannot believe did that to myself. Should not have tried to eat those nuts and I will never eat another nut again as long as I live! I do understand now, though, that I am definitely food sensitive and it is with thanks to this forum that I am beginning to understand more. The more you know the more you can help yourself! However, it brought back the horrible days before I was diagnosed,when there was incomprehension from some of the medical profession if you don't fit the text book. I had almost forgotten what it was like as my uro is helpful and I am treated like a normal intelligent person.

    Leave a comment:


  • tigger_gal
    replied
    sending you hugs, and hoping you are feeling better.

    Leave a comment:


  • dancemomof2
    replied
    Hope you feel better quickly sending you big hugs

    Leave a comment:


  • ICNDonna
    replied
    I'm glad you are feeling a little better.

    Donna

    Leave a comment:


  • ponytail
    started a topic Up all night at A and E

    Up all night at A and E

    Hi, I have not had a a painful flare up for such a long time and I thought I had the pain part of ic sorted out. Last night I did a foolish thing and ate (only) 2 or 3 pistachio nuts. I wasn't sure whether I should but I was curious. Almost immediately I started to fell really awful with a painful stomach and ureter and pain in my lower back. I was on a rare night out and I had thoroughly enjoyed the evening so far. But I felt worse and worse and had to go home. When I got home I was sick and I was in agony. Also my heart felt like it was rushing. I took a clarityn but I think I threw it up almost immediately. I was in so much pain I just didn't know what to do. I rang the NHS (national health service) helpine and they said get yourelf down to A and E in the hospital. By then it was 2.00 am in the morning on a Saturday night. I live alone and had to get there by taxi. When I got there it was awful. At first they were not helpful and I was told to wait. I had to lie down on the hard seats in the waiting room but no position was comfortable and I was in so much pain. Eventually I had to beg for a bed. After a while they moved my bed to a more private area. Eventually they did some tests. My blood pressure was fine, my urine was fine, no infection (as usual) and my stomach was soft not hard. They said it couldn't be an allergy to the nuts because I would have a rash. It was way over an hour later before I got pain meds. Then they did blood tests. Then some hours later they came back and said my tests were fine except I was slighlty anaemic. A different doctor from the first one I saw seemed to know a bit more about ic and said the pain I felt was not located in my stomach but was more related to my bladder area. They gave me more pain meds and by 6.30 I was sent home and they gave me some co-dydramol (dihydrocodeine) tablets to take. I think the nuts flared my ic and felt like it was an ulceration type pain. I don't know whether any of you can relate? This has happened to me before, but only once before bad enough to rush to hospital. But the A and E nurses and doctors don't understand and it makes you feel like a freak. I am home now, taking the meds and feel fine but it has been such a shock all over again. I am on elmiron and finding that difficult on the stomach so have to take it out of the capsule.
Working...
X